zbMATH — the first resource for mathematics

Analysis of exact tail asymptotics for singular random walks in the quarter plane. (English) Zbl 1273.60054
The paper considers random walks in the quarter plane. Let \({p_{ij}},i,j = 0, \pm 1\) be transition probabilities of the walk inside the quarter plane. The walk is said to be singular if \(h(x,y) = xy\left( {\sum\limits_{i = - 1}^1 {\sum\limits_{j = - 1}^1 {{p_{i,j}}{x^i}{y^j}} - 1} } \right)\), as a polynomial of two complex variables \(x\) and \(y\), is either reducible or of degree one in at least one variable. The paper gives exact light tail asymptotics for stationary distribution for all eight possible different cases for the singular random walks.

60G50 Sums of independent random variables; random walks
60J10 Markov chains (discrete-time Markov processes on discrete state spaces)
60K25 Queueing theory (aspects of probability theory)
Full Text: DOI
[1] Abate, J.; Whitt, W., Asymptotics for \(M\)/\(G\)/1 low-priority waiting-time tail probabilities, Queueing Syst., 25, 173-233, (1997) · Zbl 0894.60088
[2] Bender, E., Asymptotic methods in enumeration, SIAM Rev., 16, 485-513, (1974) · Zbl 0294.05002
[3] Fayolle, G., Iasnogorodski, R., Malyshev, V.: Random Walks in the Quarter-Plane. Springer, New York (1999) · Zbl 0932.60002
[4] Flajolet, P.; Odlyzko, A., Singularity analysis of generating functions, SIAM J. Discrete Math., 3, 216-240, (1990) · Zbl 0712.05004
[5] Guillemin, F.; Simonian, A.; Skogseid, A. (ed.); Fasano, V. (ed.), Asymptotics for random walks in the quarter plane with queueing applications, 389-420, (2011), New York
[6] He, Q.; Li, H.; Zhao, Y.Q., Light-tailed behaviour in QBD process with countably many phases, Stoch. Models, 25, 50-75, (2009) · Zbl 1159.60348
[7] Kobayashi, M., Miyazawa, M.: Tail asymptotics of the stationary distribution of a two dimensional reflecting random walk with unbounded upward jumps (2011, submitted) · Zbl 1316.60066
[8] Li, H.; Zhao, Y.Q., Exact tail asymptotics in a priority queue—characterizations of the preemptive model, Queueing Syst., 63, 355-381, (2009) · Zbl 1209.90116
[9] Li, H.; Zhao, Y.Q., Tail asymptotics for a generalized two-demand queueing model—a kernel method, Queueing Syst., 69, 77-100, (2011) · Zbl 1235.60132
[10] Li, H., Zhao, Y.Q.: A kernel method for exact tail asymptotics—random walks in the quarter plane (2011). Under revision
[11] Miyazawa, M., Tail decay rates in double QBD processes and related reflected random walks, Math. Oper. Res., 34, 547-575, (2009) · Zbl 1213.60151
[12] Miyazawa, M., Light tail asymptotics in multidimensional reflecting processes for queueing networks, Top, (2011) · Zbl 1280.60051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.